MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56233
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a popliteal covered stent procedure the hub of a flexor high-flex ansel guiding sheath fell off.Access was gained via the right femoral artery and the groin was noted to be scarred.The sheath was advanced to the left femoral artery.The stent was placed without issue.As the sheath was being removed over a wire the hub fell off.The user then used clamps to removed the rest of the device.No portion of the device was left in the patient.The patient did not require any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial report.Resistance was encountered upon both insertion and removal of the device.The dilator was not reinserted prior to removal of the sheath, and was not in place at the time of hub separation.Blood loss was not reported.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a popliteal covered stent procedure the hub of a flexor high-flex ansel guiding sheath fell off.Access was gained via the right femoral artery and the groin was noted to be scarred.The sheath was advanced to the left femoral artery.Resistance was encountered upon both insertion and removal of the device.The dilator was not reinserted prior to removal of the sheath and was not in place at the time of hub separation.Blood loss was not reported.The stent was placed without issue.As the sheath was being removed over a wire the hub fell off.The user then used clamps to remove the rest of the device.No portion of the device was left in the patient.The patient did not require any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned; however, a photo provided by the customer shows that the hub separated with the flare intact.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, device master record, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package and to avoid applying traction to the hub.The ifu also says that advancement of the sheath through resistance will increase the risk of sheath or hub separation upon withdrawal, and suggests reinsertion of the dilator prior to removal if resistance is anticipated or encountered upon withdrawal of the device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and user error contributed to the event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11821912
Report Number1820334-2021-01332
Device Sequence Number19735557
Product Code DYB
UDI-Device Identifier00827002562332
UDI-Public(01)00827002562332(17)230317(10)13059464
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model NumberG56233
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL0-HC
Device Lot Number13059464
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIABAHN COVERED STENT